Israel Journal of Mathematics

, Volume 198, Issue 1, pp 49–61 | Cite as

Birational p-adic Galois sections in higher dimensions

  • Jakob StixEmail author


This note explores the consequences of Koenigsmann’s model theoretic argument from the proof of the birational p-adic section conjecture for curves in the context of higher dimensional varieties over p-adic local fields.


Conjugacy Class Rational Point Abelian Variety Valuation Ring Algebraic Closure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [En78]
    A. J. Engler, Fields with two incomparable Henselian valuation rings, Manuscripta Mathematica 23 (1978), 373–385.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [SGA1]
    A. Grothendieck and M. Raynaud, Revêtements Étales et Groupe Fondamental (SGA 1), Springer Lecture Notes in Mathematics, Vol. 224, Springer, Berlin, 1971.zbMATHGoogle Scholar
  3. [HJP07]
    D. Haran, M. Jarden and F. Pop, Projective group structures as absolute Galois structures with block approximation, Memoirs of the American Mathematical Society 189 (2007).Google Scholar
  4. [HS10]
    D. Harari and J. Stix, Descent obstruction and fundamental exact sequence, in The Arithmetic of Fundamental Groups — PIA 2010 (Jakob Stix, ed.), Contributions in Mathematical and Computational Science, Vol. 2, Springer, Berlin, 2012, chapter 7, pp. 147–166.CrossRefGoogle Scholar
  5. [Ja91]
    M. Jarden, Intersection of local algebraic extensions of a Hilbertian field, in Generators and Relations in Groups and Geometries (Lucca, 1990), NATO Advanced Science Institutes Series C: Mathematical and Physical Sciences, Vol. 333, Kluwer, Dordrecht, 1991, pp. 343–405.CrossRefGoogle Scholar
  6. [Ko95]
    J. Koenigsmann, From p-rigid elements to valuations (with a Galois-characterization of p-adic fields), with an appendix by Florian Pop, Journal für die Reine und Angewandte Mathematik 465 (1995), 165–182.MathSciNetzbMATHGoogle Scholar
  7. [Ko05]
    J. Koenigsmann, On the ’section conjecture’ in anabelian geometry, Journal für die Reine und Angewandte Mathematik 588 (2005), 221–235.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [Ma55]
    A. Mattuck, Abelian varieties over p-adic ground fields, Annals of Mathematics 62 (1955), 92–119.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [Po88]
    F. Pop, Galoissche Kennzeichnung p-adisch abgeschlossener Körper, Journal für die Reine und Angewandte Mathematik 392 (1988), 145–175.zbMATHGoogle Scholar
  10. [PR84]
    A. Prestel and P. Roquette, Formally p-adic Fields, Lecture Notes in Mathematics, Vol. 1050, Springer-Verlag, Berlin, 1984.zbMATHGoogle Scholar
  11. [St07]
    M. Stoll, Finite descent obstructions and rational points on curves, Algebra & Number Theory 1 (2007), 349–391.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [Sx12]
    J. Stix, On the birational section conjecture with local conditions, preprint, arXiv: 1203.3236v2 [math.AG], April 2012.Google Scholar
  13. [Sx13]
    J. Stix, Rational Points and Arithmetic of Fundamental Groups: Evidence for the Section Conjecture, Springer Lecture Notes in Mathematics, Vol. 2054, Springer, 2013.Google Scholar

Copyright information

© Hebrew University Magnes Press 2013

Authors and Affiliations

  1. 1.MATCH — Mathematisches InstitutUniversität HeidelbergHeidelbergGermany

Personalised recommendations